question-icon

What causes yellow stool?

default
Posted on Wed, 31 May 2017
Question: I'm concerned about my stool being beige/ yellow for the past three days. I have no jaundice symptoms. I was on antibiotics two weeks ago to prevent paracarditis (I'm a heart patient) and treat a respiratory infection. My VA Dr can't see me till the 18th. It's been three days of beige stool, and every time I go it's getting whiter. Should I be worried?
doctor
Answered by Dr. Ramesh Kumar (56 minutes later)
Brief Answer:
Just get a ultra sound abdomen done.

Detailed Answer:
Hello,
Thanks for choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concern.

Normal stools can vary in shades of brown.Mild change in texture can be due to antibiotics you were on.Antibiotic given in paricarditis usually effect our gastro intestinal system however on a serious note Beige or light yellow stool is indicative of problem in hepatobiliary system.Usually its the bile salt which gives color to stool but in case drainage of bile is blocked or liver is producing less bile color of stool become pale.
So my advice is don't panic but To be on safe side i would recommend you to go for Ultrasound abdomen to rule out any problem with hepatobiliary system.If that is normal then change in color can be most likely due to antibiotic therapy you were on or is related to food you are having.

Suggestion
Get a ultra sound abdomen done.

Hope i cleared your doubts.
Follow ups are welcome.

Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2422 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes yellow stool?

Brief Answer: Just get a ultra sound abdomen done. Detailed Answer: Hello, Thanks for choosing HealthcareMagic for your query. Have gone through your details and i appreciate your concern. Normal stools can vary in shades of brown.Mild change in texture can be due to antibiotics you were on.Antibiotic given in paricarditis usually effect our gastro intestinal system however on a serious note Beige or light yellow stool is indicative of problem in hepatobiliary system.Usually its the bile salt which gives color to stool but in case drainage of bile is blocked or liver is producing less bile color of stool become pale. So my advice is don't panic but To be on safe side i would recommend you to go for Ultrasound abdomen to rule out any problem with hepatobiliary system.If that is normal then change in color can be most likely due to antibiotic therapy you were on or is related to food you are having. Suggestion Get a ultra sound abdomen done. Hope i cleared your doubts. Follow ups are welcome. Thanks.